MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO ST; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO ST; SURGICAL MESH
Catalog Number 5950060
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Hernia (2240); Injury (2348); Disability (2371)
Date of Event 01/27/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Should additional information be provided a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol ventralex st and bard/davol ventrio on (b)(6) 2014 and/or (b)(6) 2015.As reported, the patient is making a claim for an adverse patient outcome against the ventrio.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.
 
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: h11: this supplemental emdr is submitted to document additional information provided and to correct the brand name and 510(k).Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-may-2014) is considered to be a best estimate.Updated fields: a2, b2, b3, b4, b5, b7, d4 (product catalog no., corporate lot no., udi no., expiry date), d6.A (date of implant), d6.B (date of explant), g1, g3, g6, h2, h4, h6, h10, h11.Corrected field: d1 (brand name), g4 (pma/510(k) #), this supplemental emdr represents the bard/davol ventrio st (device #1).An additional emdr was submitted to represent the bard/davol ventralex st (device #3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol ventralex st and bard/davol ventrio on (b)(6) 2014 and/or (b)(6) 2015 and/or (b)(6) 2015.As reported, the patient is making a claim for an adverse patient outcome against the ventrio.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: on (b)(6) 2014, patient was diagnosed with incarcerated incisional ventral hernia thereby underwent open repair with implant of ventrio st mesh (device #1).Per op notes, "a ventrio st mesh (device #1) was placed, sutured and tacked." on (b)(6) 2015, patient was diagnosed with recurrent ventral incisional hernia thereby underwent open repair with partial explant of ventrio st mesh (device #1) and implant of ventrio st mesh (device #2).Per op notes, "the mesh (device #1) was dissected except the superior part and removed.A ventrio st mesh (device #2) was placed and sutured." on (b)(6) 2015, patient was diagnosed with epigastric incisional hernia thereby underwent open repair with implant of ventralex st mesh (device #3).Per op notes, "a ventralex st mesh (device #3) was placed and sutured." on (b)(6) 2016, patient was diagnosed with incarcerated incisional epigastric hernia thereby underwent laparoscopic repair with implant of synthetic mesh.Per op notes, "omental adhesions identified to the previous mesh (device #3) were reduced and a synthetic mesh was placed and tacked.".

Brand Name
VENTRIO ST
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key9933998
Report Number1213643-2020-03254
Device Sequence Number16304648
Product Code FTL
UDI-Device Identifier00801741031557
UDI-Public(01)00801741031557(17)160528(10)HUYE1406
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K101920
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2015
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2016
Device Catalogue Number5950060
Device Lot NumberHUYE1406
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2020
Supplement Date Received by Manufacturer06/10/2025
Initial Report FDA Received Date04/08/2020
Supplement Report FDA Received Date06/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/15/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age46 YR
Patient SexFemale